Wildfire, Carbon
- When
- April 19, 12:00 PM EST
- Where
- Carbon forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
During the early afternoon of the 19th, a brush fire in Aquashicola briefly threatened a home. However, the quick response by firefighters from the Aquashicola and Palmerton fire companies kept the blaze contained to underbrush along a steep hill.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
During the early afternoon of the 19th, a brush fire in Aquashicola briefly threatened a home. However, the quick response by firefighters from the Aquashicola and Palmerton fire companies kept the blaze contained to underbrush along a steep hill. No injuries were reported. While several communities declared burning bands earlier, a burn ban was issued on April 22nd for all of Carbon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 19, 2:58 AM EST, 9 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EDT WED APR 19 2006
.SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE NEXT TWO DAYS SHOULD SET UP TO BE BEAUTIFUL. CLEAR SKIES AND
WARMING TEMPERATURES WILL DOMINATE THE AREA THROUGH THURSDAY.
TEMPERATURES WILL BE QUITE A BIT ABOVE NORMAL THE NEXT COUPLE OF
DAYS, WITH MANY AREAS GETTING IN THE MID TO UPPER 70S BY
THURSDAY...EVEN AN 80 MARK SOMEWHERE ON THURSDAY? WE SHALL SEE...
HOWEVER, BY THE END OF FRIDAY, THINGS WILL BE ON THE DOWNFALL. RAIN
SHOWERS WILL BEGIN FILTERING IN FROM THE WEST LATER IN THE DAY ON
FRIDAY AND LAST THROUGH THE WEEKEND. WITH THE CLOUDS AND RAIN,
TEMPERATURES WILL BE HARD PRESSED TO CLIMB TOO FAR INTO THE 60S ON
FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
NO MAJOR CHANGES TO THE EXTENDED. MADE A FEW MINOR ADJUSTMENTS IN A
FEW AREAS, HOWEVER THE MAJORITY OF THE FORECAST WAS LEFT AS IS.
PREVIOUS LONG TERM DISCUSSION IS BELOW:
THE STRETCH OF NICE WEATHER WILL END, TO SOME ITLL BE MISSED, BUT
TO OTHERS THE UPCOMING LONG RANGE PERIOD WILL BE WHAT THE DR.
ORDERED. RAIN IS GOING TO BE IN THE FORECAST FRIDAY, SATURDAY,
SUNDAY, AND PART OF MONDAY, AND MAYBE A WIDELY SCATTERED MENTION OF
SHOWERS ON TUESDAY. WITH THE LOW PRESSURE WELL OFF THE COAST, THE
RIDGE WILL BEGIN A PUSH TO THE EAST. THIS WILL ALLOW THE DEEP UPPER
LOW IN THE NORTHERN PLAINS STATES TO MOVE DUE EAST AT A SNAILS PACE.
MEANWHILE THE BOUNDARY BETWEEN SULTRY WEATHER TO OUR SOUTH, AND
RELATIVELY COMFORTABLE WEATHER WILL BE STRETCHED ACROSS WVA TO THE
DELMARVA. THE RESULT IS AN EAST TO NORTHEAST WIND. THE HIGH WILL
REMAIN TO OUR NORTH AS A SERIES OF WAVES MOVE ACROSS THE CENTRAL
APPALACHIANS. THE FORECAST AREA WILL BE UNDER A COOL DAMP PATTERN
OVER THE WEEKEND CULMINATING WITH A COASTAL LOW THAT WILL DEVELOP
OVER THE OUTER BANKS WITH THE EASTERLY WINDS EXTENDING AS FAR NORTH
AS NEW YORK STATE. BEFORE IT GETS A CHANCE TO MOVE NORTH, THE LOW
WILL MOVE INTO THE WESTERN ATLANTIC. WITH A FORECAST OF POSSIBLY
FOUR CONSECUTIVE DAYS WITH PRECIPITATION. WHEN WAS THE LAST TIME
THAT OCCURRED. WELL, IT DIDNT TAKE TOO LONG TO FIND OUT. JAN 2006
FROM 2-5. .92 .45 T AND T. THURSDAY WILL BE THE WARMEST OF THE NEXT
SEVEN DAYS WITH A HIGH NEAR 80 WITH THE HIGHS DROPPING BY AS MUCH AS
20 DEGREES ON FRIDAY AND SATURDAY.
&&
.AVIATION...
VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND GOOD VISIBILITIES
EXPECTED THROUGH TONIGHT.
&&
.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
UNTIL LATE FRIDAY OR FRIDAY NIGHT WHEN AN AREA OF LOW PRESSURE
PUSHES IN FROM THE WEST.
&&
.FIRE WEATHER...
WITH BOTH TEMPERATURES AND WINDS EXPECTED TO BE SLIGHTLY HIGHER THAN
YESTERDAY, WILL ISSUE A RED FLAG WARNING FOR THIS AFTERNOON INTO
THIS EVENING FOR ALL OF OUR EASTERN PENNSYLVANIA COUNTIES AND FOR
CENTRAL AND NORTHERN NEW JERSEY FROM MERCER AND MIDDLESEX NORTH.
EXPECT THE RELATIVE HUMIDITIES TO DROP BELOW 30 PERCENT AND WINDS TO
REACH 15 TO AROUND 20 MPH. FUEL MOISTURE REMAINS QUITE LOW. THE DRY
WEATHER WILL CONTINUE UNTIL LOW PRESSURE MOVES IN FROM THE WEST WITH
MUCH NEEDED RAIN FRIDAY NIGHT AND SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FOR PAZ054-055-060>062-067>071 FROM NOON
WEDNESDAY TO 7 PM WEDNESDAY.
NJ...RED FLAG WARNING FOR NJZ001-007>010-012-015 FROM NOON
WEDNESDAY TO 7 PM WEDNESDAY.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SHORT TERM...ROBERTSON
LONG TERM...EBERWINE/ROBERTSON
AVIATION...RPW
MARINE...RPW
FIRE WEATHER...RPWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 AM EDT WED APR 19 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-200815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 413 AM EDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR EASTERN PENNSYLVANIA AND NORTHERN AND NORTH CENTRAL NEW JERSEY FOR WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES WILL FALL TO 30% OR LOWER, WITH WINDS 15 TO 20 MPH WITH HIGHER GUSTS POSSIBLE DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM AND DRY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY, CREATING A POSSIBLE FIRE WEATHER CONCERN. WETTER CONDITIONS ARE EXPECTED FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROBERTSON/RPW
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503517.